Tired and Confused

mickey2009
mickey2009 Member Posts: 15
Hi

I am 38 and was diagnosed with RA about 2 months, came as a shock to me - been suffering from pains in right wrist, arm and shoulder for years.

Had a couple of steroid injections in my elbow which eased the pain for a few months but it always came back - so used to take anti inflammatories which also contain pain killers when it flared up. I then started getting pains in my right foot and knee last year so was sent for tests.

Not sure what I was expecting but it wasn't that I have RA, I've now been on Sulfazaline for 6 weeks and stopped taking my anti-inflammatories.

My RF and ACCP are negative but apparently still have RA. Having blood tests every 2 weeks and have to complete a diary - it contains dates and numbers - not entirely sure if the results are good or bad.

My main problem is for the last month I just get so tired which I thought was a side affect but the rheumatologist specialist nurse has told me that this isn't the case - it is the way my body is coping with RA.

I'm looking at having a steroid injection but will this actually help with the feeling tired or should I just go back to taking the anti inflammatories for a couple of months until the Sulfazaline kicks in.

Can anyone suggest anything that could help with this tiredness - it seems to get worse at the week goes on? I work in a support team for a computer company so spend Mon - Fri in front of a computer. :(

Comments

  • woodbon
    woodbon Member Posts: 4,969
    edited 30. Nov -1, 00:00
    Hello, I'm sorry to hear you've had such a shock. I have OA, not RA , but I can understand the shock finding out about an illness, which had appeared fairly minor for a long time, turning into a 'serious' problem.

    People on here write positivly about steriod injections, but I'm sure someone with RA will soon be on and give you any information. You may also find it helpful to post on the 'living with arthritis' site.

    The helpline team on the number above are also very good, and send you information if you need it.

    I hope you get things sorted quickly. Love Sue
  • helpline_team
    helpline_team Posts: 2,254
    edited 30. Nov -1, 00:00
    Hi Mickey

    Sounds you are going through a tough time right now. Chronic fatigue is a common symptom of RA, and as your nurse said it is also partly due to your body adjusting to the condition and drugs and all the changes that are going on. We have information on combating fatigue, if you would like an information pack just private message us with your address, full name and age.

    You may even want to think about asking if there is a possibility of you working from home for one or two days a week even as a temporary measure whilst your body and mind adjust to all the changes that have occurred. If you need help at work you may like to read our Working with arthritis booklet which you can down load from the website. As you work at a PC most of the time it will help to have frequent breaks and have a good stretch, which may help to re-energise you if you do some stretching repetitions. Make sure you drink lots of water too as this can be a great way to refresh the mind and body and also help your kidneys deal with the drugs in your system.

    In order to fight the fatigue long tern you will probably need to make some changes to your life style and learn to pace yourself a bit more. Learning to listen to your body and slow down when it complains will help you in the long term.

    It may even help to talk to one of us so please feel free to give us a call. Look forward to hearing from you.

    Best wishes

    simona
  • mickey2009
    mickey2009 Member Posts: 15
    edited 30. Nov -1, 00:00
    Thanks Sue. I have asked for some information to be sent on combating fatigue from the help team. I will also post on the 'living with arthritis' site.
    woodbon wrote:
    Hello, I'm sorry to hear you've had such a shock. I have OA, not RA , but I can understand the shock finding out about an illness, which had appeared fairly minor for a long time, turning into a 'serious' problem.

    People on here write positivly about steriod injections, but I'm sure someone with RA will soon be on and give you any information. You may also find it helpful to post on the 'living with arthritis' site.

    The helpline team on the number above are also very good, and send you information if you need it.

    I hope you get things sorted quickly. Love Sue
  • scanham
    scanham Member Posts: 14
    edited 30. Nov -1, 00:00
    Hi

    Iam fairly new to this site but am finding it a great help. I have been diagnosed with an inflammatory arthritis not specifically RA but am on Methotrexate and have just taken my third dose. I also take anti-inflams. Just like you I am tired and worn out all the time (it doesn't help that I have 2 teenage kids who need ferrying around constantly!!) but I have been told by the nurses that it is a side effect of arthritis and that when I am in pain I MUST rest when possible, which is sometimes easier said than done. It doesn't help either that I dont sleep well at night because of the pain!I am still waiting for my drugs to kick in and my pain seems to be getting worse each day. I too work in an office on a computer but make sure I get up and down to stretch a little. Hopefully we will both feel a little better, in less pain and not so tired in the near future!!
    Fingers crossed
    Take care x